Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 40, NWS Midland/Odessa, TX

May 12, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at May 12, 2008, 4:57 AM MDT for Eddy County, New Mexico. It took effect at May 12, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 4:57 AM MDT (10:57 UTC)
In effect from
May 12, 2008, 11:00 AM MDT
Expired
May 12, 2008, 8:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3284 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 121057
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 AM CDT MON MAY 12 2008

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY AND
TOMORROW... 

.AN UPPER LEVEL SYSTEM IS EXPECTED TO STRENGTHEN AS IS TRACKS
SOUTHWARD ACROSS THE WESTERN UNITED STATES. STRONG WINDS AHEAD OF
THIS SYSTEM WILL DEVELOP THROUGH THE GUADALUPE MOUNTAINS AS A
SURFACE TROUGH DEVELOPS OVER THE TEXAS PANHANDLE AND THE SURFACE
PRESSURE GRADIENT BEGINS TO TIGHTEN THIS AFTERNOON. WINDS WILL
SUBSIDE BY EARLY THIS EVENING BUT MAY INCREASE AGAIN TUESDAY AS
THE STORM SYSTEM CONTINUES TO APPROACH THE REGION.

NMZ027-TXZ258-122100-
/O.UPG.KMAF.HW.A.0031.080512T1800Z-080513T0200Z/
/O.NEW.KMAF.HW.W.0040.080512T1700Z-080513T0200Z/
/O.NEW.KMAF.HW.A.0032.080513T1600Z-080514T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
457 AM MDT MON MAY 12 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS
HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON TO 35 TO 45
MPH WITH GUSTS UP TO 60 MPH IN THE GUADALUPE MOUNTAINS. THE WINDS
SHOULD RELAX OVERNIGHT...BUT ARE EXPECTED TO INCREASE ONCE AGAIN
ON TUESDAY. 

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS74 KMAF 121947
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT MON MAY 12 2008

...STRONG WINDS CONTINUE IN THE GUADALUPE MOUNTAINS TODAY...
...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS ON
TUESDAY...

.AN UPPER LEVEL SYSTEM IS EXPECTED TO CONTINUE STRENGTHENING AS
IS TRACKS SOUTHWARD ACROSS THE WESTERN UNITED STATES. STRONG WINDS
AHEAD OF THIS SYSTEM ARE ONGOING THROUGH THE GUADALUPE MOUNTAINS
TODAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING BUT MAY INCREASE
AGAIN TUESDAY AS THE STORM SYSTEM CONTINUES TO APPROACH THE
REGION. HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WILL ALSO LIKELY
EXPERIENCE THESE STRONG WINDS ON TUESDAY. 

NMZ027-TXZ258-131200-
/O.CON.KMAF.HW.W.0040.000000T0000Z-080513T0200Z/
/O.CON.KMAF.HW.A.0032.080513T1600Z-080514T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
147 PM MDT MON MAY 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING
TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE GUADALUPE
MOUNTAINS. THE WINDS SHOULD RELAX OVERNIGHT...BUT ARE EXPECTED TO
INCREASE ONCE AGAIN ON TUESDAY.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ074-131200-
/O.EXA.KMAF.HW.A.0032.080513T1600Z-080514T0200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
247 PM CDT MON MAY 12 2008

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE TUESDAY AFTERNOON AND
EVENING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE DAVIS
MOUNTAINS.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 130224 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT MON MAY 12 2008

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS TUESDAY...

.AN UPPER LEVEL SYSTEM IS EXPECTED TO CONTINUE STRENGTHENING AS
IS TRACKS SOUTHWARD ACROSS THE WESTERN UNITED STATES. WINDS WILL
LIKELY INCREASE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY AS THE STORM SYSTEM
APPROACHES THE REGION.

NMZ027-TXZ258-131030-
/O.EXP.KMAF.HW.W.0040.000000T0000Z-080513T0200Z/
/O.CON.KMAF.HW.A.0032.080513T1600Z-080514T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
824 PM MDT MON MAY 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE GUADALUPE
MOUNTAINS EARLIER TODAY HAS BEEN ALLOWED TO EXPIRE.

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

SOUTHWESTERLY WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...WITH
GUSTS OVER 65 MPH ACROSS THE GUADALUPE MOUNTAINS TUESDAY.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ074-131030-
/O.CON.KMAF.HW.A.0032.080513T1600Z-080514T0200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
924 PM CDT MON MAY 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

SOUTHWEST TO WEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS TUESDAY.

MOTORISTS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS TUESDAY SHOULD BE PREPARED TO EXERCISE CAUTION...
ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 12, 3:12 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 12, 3:12 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT MON MAY 12 2008

.DISCUSSION...
CURRENT WV IMAGERY SHOWS AN UPPER LOW NEAR IDAHO IS GRADUALLY
SINKING SOUTH. THIS FEATURE WILL CAUSE MID LEVEL WESTERLY FLOW TO
INTENSIFY THIS AFTERNOON. WENT AHEAD AND UPGRADED THE HIGH WIND
WATCH TO A WARNING FOR GDP TODAY BUT IT WILL BE A MARGINAL EVENT.
NOT EXPECTING GUSTS TO REACH 60 MPH BUT SUSTAINED WINDS ABOVE 40
MPH IS MUCH MORE LIKELY. TOMORROW COULD SEE MORE OF THE SAME SO
ISSUED A HIGH WIND WATCH FOR THAT TIME PERIOD.

INCREASING SOUTHWEST SURFACE WINDS WILL PUSH A DRYLINE INTO THE
CENTRAL BASIN TODAY. THE DRYLINE WILL RETREAT WEST OVERNIGHT...BUT
WILL SHARPEN UP TUESDAY AND RAPIDLY PUSH EAST. THE DRYLINE WILL
AGAIN RETREAT TUESDAY NIGHT BUT SHOULD BECOME ACTIVE THANKS TO THE
APPROACHING UPPER LOW FROM NEW MEXICO. THE POSITION OF THE DRYLINE
WILL GREATLY DETERMINE POPS...BUT WITHOUT A DOUBT THE BEST CHANCES
WILL BE IN THE EAST. WENT AHEAD AND ADDED MENTION OF SEVERE
THUNDERSTORMS IN LINE WITH SPC REASONING IN THE SWODY2.

IT IS SOMEWHAT REASSURING TO SEE THE GFS COMING MORE IN LINE WITH
THE ECMWF THIS PACKAGE AND WAS ABLE TO FOLLOW IT MORE CLOSELY THAN
LAST NIGHT. DO NOT LIKE BLANKETING POPS FOR A 48 HOUR PERIOD FROM
TUE NIGHT INTO THU NIGHT BUT TIMING ISSUES WITH THE VARIOUS S/W
TROUGHS MOVING THROUGH THE NORTHERLY UPPER FLOW YIELDS LITTLE
CHOICE. TEMP FORECASTING ALSO VERY DIFFICULT WITH ALTERNATING
PERIODS OF CAA AND CLOUDS SO GENERALLY STAYED CLOSE TO MEX FOR
THIS FORECAST.

&&

.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TO A WARNING AND WILL ISSUE
ANOTHER WATCH FOR TOMORROW WITH AGAIN VERY DRY CONDITIONS. THE
MAIN QUESTION TOMORROW WILL BE THE WIND SPEEDS SO STARTED THE
WATCH OFF CONSERVATIVELY WITH ADDITIONAL COUNTIES POSSIBLY BEING
ADDED AT A LATER TIME. EXPECT EXCELLENT MOISTURE RECOVERY EAST OF
THE PECOS TONIGHT AND TOMORROW NIGHT WITH POOR RECOVERY OUT WEST.
FIRE WEATHER WILL BE PUT ON HOLD WEDNESDAY WITH THE PASSAGE OF A
STRONG FRONT WHICH BEGINS A PERIOD OF COOLER WEATHER...INCREASED
MOISTURE...AND THE POSSIBILITY FOR PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  65  93  61  /  10   0  10  30
CARLSBAD NM                94  56  91  56  /   0  10  10  20
DRYDEN TX                  94  66  96  68  /  10  10  10  30
FORT STOCKTON TX           96  67  97  62  /  10  10  10  20
GUADALUPE PASS TX          84  59  82  50  /   0   0   0  20
HOBBS NM                   94  56  91  54  /  10  10  10  20
MARFA TX                   88  53  90  51  /  10  10  10  20
MIDLAND INTL AIRPORT TX    92  65  92  57  /  10  10  10  30
ODESSA TX                  92  66  93  59  /  10  10  10  30
WINK TX                    99  59  99  57  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     FIRE WEATHER WATCH FROM 9 AM TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...ANDREWS...DAWSON...
     GAINES...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

10
Hazardous weather outlook, May 12, 3:23 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT MON MAY 12 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-130930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
423 AM CDT MON MAY 12 2008 /323 AM MDT MON MAY 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND WARM
AFTERNOON TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TODAY. THESE VERY DRY AND WINDY CONDITIONS WILL INCREASE THE
POTENTIAL FOR DANGEROUS WIND-DRIVEN WILDFIRES TODAY.

VERY STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS
TODAY. SOUTHWEST WINDS GUSTING UP TO 60 MPH ARE LIKELY ACROSS THE
GUADALUPE MOUNTAINS...INCLUDING ALONG HIGHWAY 62/180 THROUGH
GUADALUPE PASS...THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASINGLY STRONG SOUTHWEST WINDS WILL COUPLE WITH A VERY DRY
AND WARM AIR MASS IN PLACE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:57 AM MDTHigh Wind WatchMAF22 hr
May 12, 4:58 AM MDTFire Weather WatchMAFLoving23 hr
May 12, 4:58 AM MDTRed Flag WarningMAFAndrews, Dawson, Gaines, Loving, Ward, Winkler19 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.